EconPapers    
Economics at your fingertips  
 

Measuring risk with ordinal variables

Silvia Figini and Paolo Giudici

Journal of Operational Risk

Abstract: ABSTRACT In this paper we propose a novel approach for measuring risks when the data available is expressed on an ordinal scale. As a result we obtain a new index of risk bounded between 0 and 1, which leads to a risk ordering that is consistent with a stochastic dominance approach. The proposed measure, being nonparametric, can be applied to a wide range of problems, where data is ordinal and where a point estimate of risk is needed. We also provide a method to calculate confidence intervals for the proposed risk measure, in a Bayesian nonparametric framework. In order to evaluate the actual performance of what we propose, we analyze a database provided by a telecommunications company, with the final aim of measuring operational risks, starting from a self-assessment questionnaire.

References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.risk.net/journal-operational-risk/2275 ... sk-ordinal-variables (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rsk:journ3:2275704

Access Statistics for this article

More articles in Journal of Operational Risk from Journal of Operational Risk
Bibliographic data for series maintained by Thomas Paine ().

 
Page updated 2025-03-19
Handle: RePEc:rsk:journ3:2275704